Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 4, 2009, 2:34 AM PDT. It took effect at Jun 4, 2009, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 2:34 AM PDT (09:34 UTC)
- In effect from
- Jun 4, 2009, 12:00 PM PDT
- Expired
- Jun 4, 2009, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
212 WHUS76 KMTR 040934 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 234 AM PDT THU JUN 4 2009 PZZ530-041745- /O.NEW.KMTR.SC.Y.0021.090604T1900Z-090605T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 234 AM PDT THU JUN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. COASTAL WATER WINDS BEING RELATIVELY LIGHT. HOWEVER AFTERNOON AND EARLY EVENING WINDS OVER SAN FRANCISCO BAY WATERS REACH ADVISORY LEVELS...ESPECIALLY OVER THE WATERS NORTH OF THE BAY BRIDGE AND IN THE VICINITY OF ANGEL ISLAND. SOUTHWEST WINDS 15 TO 25 KT CAN BE EXPECTED AFTER NOON WITH LOCAL GUSTS AROUND 30 KT NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GUDGEL THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
335 WHUS76 KMTR 041533 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 833 AM PDT THU JUN 4 2009 PZZ530-042345- /O.CON.KMTR.SC.Y.0021.090604T1900Z-090605T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 833 AM PDT THU JUN 4 2009 ...SMALL CRAFT ADVISORY FROM NOON TO 9 PM PDT THIS EVENING... COASTAL WATER WINDS WILL BE RELATIVELY LIGHT. HOWEVER AFTERNOON AND EARLY EVENING WINDS OVER SAN FRANCISCO BAY WATERS REACH ADVISORY LEVELS...ESPECIALLY OVER THE WATERS NORTH OF THE BAY BRIDGE AND IN THE VICINITY OF ANGEL ISLAND. SOUTHWEST WINDS 15 TO 25 KT CAN BE EXPECTED AFTER NOON WITH LOCAL GUSTS AROUND 30 KT NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 8:30 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jun 3, 8:30 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 830 PM PDT WED JUN 3 2009 .DISCUSSION...AS OF 8:30 PM PDT WEDNESDAY...AN UPPER LOW REMAINS NEARLY STATIONARY A COUPLE OF HUNDRED MILES WEST OF SAN FRANCISCO. IMPULSES ROTATING AROUND THIS LOW ONCE AGAIN PRODUCED WIDESPREAD CONVECTION ACROSS CALIFORNIA TODAY. MOST MOISTURE AND INSTABILITY TODAY EXTENDED IN AN ARC FROM SOUTHERN CA NORTHWARD OVER THE SIERRA AND FINALLY NORTHWEST ACROSS THE SHASTA AND TRINITY ALPS AREAS. OUR FORECAST AREA WAS IN A RELATIVELY INACTIVE CONVECTIVE ZONE. HOWEVER...ONE INTENSE THUNDERSTORM DID DEVELOP IN SOUTHEASTERN ALAMEDA COUNTY AT ABOUT 5:30 THIS AFTERNOON AS A SHORTWAVE TROUGH ROTATED FROM SOUTH TO NORTH ACROSS THE EAST BAY (INITIALIZED WELL BY THE 00Z NAM). AT IT'S PEAK INTENSITY...THE THUNDERSTORM GENERATED RADAR REFLECTIVITY RETURNS AS HIGH AS 68 DBZ AND DIGITAL VIL VALUES OF 45. THIS TYPE OF RADAR-MEASURED INTENSITY IS VERY HIGH FOR OUR FORECAST AREA AND IS INDICATIVE OF STORMS THAT MAY PRODUCE SEVERE HAIL (AT LEAST 1 INCH IN DIAMETER). A SEVERE THUNDERSTORM WARNING WAS ISSUED FOR EASTERN ALAMEDA COUNTY LATE THIS AFTERNOON/EARLY THIS EVENING. THE STORM REACHED ITS PEAK INTENSITY WHILE OVER REMOTE RURAL PORTIONS OF ALAMEDA COUNTY SOUTHEAST OF LIVERMORE NEAR LAKE DEL VALLE. BY THE TIME THE STORM REACHED LIVERMORE IT HAD WEAKENED CONSIDERABLY AND PRODUCED ONLY RAIN AND SOME SMALL HAIL JUST EAST OF LIVERMORE. ALL SHOWER/THUNDERSTORM ACTIVITY HAD ENDED IN OUR ARE BY 730 PM THIS EVENING AS SURFACE HEATING RAPIDLY DIMINISHED. THE 00Z NAM FORECASTS INCREASING STABILITY OVERNIGHT AND INDICATIONS ARE THAT WE LIKELY WON'T SEE ANY ADDITIONAL CONVECTIVE FOR THE SHORT-TERM. HOWEVER... WITH THE LOW CENTER CENTERED JUST OFFSHORE...FEEL THERE IS AT LEAST A CHANCE OF ISOLATED SHOWER ACTIVITY OVERNIGHT. THE NAM AND GFS INDICATE LOW POPS WILL CONTINUE INTO THURSDAY. BOTH OF THESE MODELS INDICATE LESS INSTABILITY OVER OUR AREA TOMORROW...WITH MOST CONVECTION FORECAST OVER THE MOUNTAINS OF NORTHERN CA. IF CONVECTION DOES DEVELOP IN OUR AREA ON THURSDAY...IT LIKELY WILL OCCUR SOMEWHERE FROM THE EAST BAY HILLS NORTHWARD INTO NAPA COUNTY. IT'S THIS AREA THAT THE 00Z NAM INDICATES WILL DEVELOP THE BEST INSTABILITY ON THURSDAY AFTERNOON. RAIN CHANCES WILL INCREASE THURSDAY NIGHT INTO FRIDAY AS THE UPPER LOW FINALLY HEADS INLAND ACROSS CENTRAL CALIFORNIA. THE NAM AND GFS AGREE THAT THE BEST CHANCE OF SHOWERS/THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY WILL BE ACROSS THE SOUTHERN HALF OF OUR FORECAST AREA. SHOWERS WILL TAPER OFF FRIDAY NIGHT AND MOSTLY END BY SATURDAY AS THE UPPER LOW MOVES EAST INTO THE GREAT BASIN AND A DRIER NORTHERLY FLOW DEVELOPS ACROSS OUR AREA. TEMPERATURES FOR OUR INLAND AREAS WILL REMAIN WELL BELOW NORMAL THE NEXT TWO DAYS...BUT THEN BEGIN TO WARM SUNDAY INTO MONDAY AS A DRIER AND WARMER AIRMASS SPREADS ACROSS OUR AREA. INLAND AREAS WILL SEE LESS CLOUDINESS LATE IN THE WEEKEND AND EARLY NEXT WEEK...BUT COASTAL AREAS WILL PROBABLY SEE MORE CLOUDS AS THE LOW LEVELS STABILIZE AND A MARINE LAYER DEVELOPS. BOTH THE GFS AND ECMWF MAINTAIN BAGGY TROUGHINESS NEAR THE WEST COAST WELL INTO NEXT WEEK...AND DEVELOP A WEAK CUTOFF LOW WEST OF NORTHERN BAJA EARLY NEXT WEEK. WILL HAVE TO KEEP AN EYE ON THAT LOW TO SEE IF IT PICKS UP ANY SIGNIFICANT MOISTURE BEFORE IT LIFTS TO THE NORTHEAST ABOUT THE MIDDLE OF NEXT WEEK. && .AVIATION...AS OF 8:15 PM PDT WEDNESDAY...A STRONGER THAN EXPECTED ONSHORE FLOW AND AN INCREASINGLY STABLE ATMOSPHERE HAS CAUSED AN INCREASE IN STRATUS DEVELOPMENT WITH LOW CEILINGS SPREADING OVER ALL TERMINALS. INCREASING INSTABILITY SHOULD CLEAR THE LOW CLOUDS OUT RATHER EARLY THURSDAY. CONVECTIVE ACTIVITY REMAINS WELL NORTH AND EAST OF THE DISTRICT THIS EVENING. VICINITY OF KSFO...WITH LOW CLOUDS INCREASING THIS EVENING EXPECT CEILINGS AROUND 1000-1200 FEET THROUGH 16-17Z. KSFO BRIDGE APPROACH...LOW CEILINGS OF 1000-1200 FEET EXPECTED THROUGH 17Z. MONTEREY BAY TERMINALS...STRONGER ONSHORE FLOW HAS PUSHED LOW CLOUDS INTO THE MRY BAY AREA TONIGHT. WE NOW EXPECT LOW CLOUDS THROUGH AROUND 17Z. && .MTR WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC FORECAST: BELL AVIATION/MARINE: W PI NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 3, 2:31 PM PDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 231 PM PDT WED JUN 3 2009 CAZ006-505>513-516>518-528>530-042145- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 231 PM PDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AN UNSTABLE AIRMASS WILL CREATE A FEW SHOWERS AND ISOLATED THUNDERSHOWERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SHOWERS AND ISOLATED THUNDERSHOWERS ARE EXPECTED THROUGH FRIDAY. COOL AND DRY WEATHER IS FORECAST FOR THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:44 PM PDT | Severe Thunderstorm Warning | MTR | Alameda | 31 min |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.